Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 106, NWS Norman, OK

May 2, 2001Roger Mills County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 2, 2001, 6:05 PM CDT for Roger Mills County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 2, 2001, 6:05 PM CDT (23:05 UTC)
Expired
May 2, 2001, 6:45 PM CDT
In force
40 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Roger Mills County, OK

What was reported inside it

TimeReportWhereRemark
May 2, 6:11 PM CDTHail 1.25Reydon, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 4:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:30 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 2, 3:30 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT WED MAY 2 2001

TCU BEGINNING BUBBLE UP AHEAD OF A COLD FRONT EXTENDING FROM FAR
NORTHWEST OKLAHOMA INTO THE SOUTHERN TEXAS PANHANDLE. LOW LEVEL
CONVERGENCE COMBINED WITH DECENT DAYTIME HEATING IS SUPPORTING TCU
DEVELOPMENT. 18Z SOUNDING SHOWED A PRETTY STRONG CAP OVER CENTRAL
OKLAHOMA WITH THE MESOETA INDICATING CAP WILL TEND TO HOLD MUCH OF
THE NIGHT OVER THE CENTRAL AND SOUTHERN ZONES. DRYLINE REMAINS
RATHER ILL-DEFINED. IF IT DOES BECOME BETTER ESTABLISHED AND PUSH
EAST LATER THIS AFTERNOON... IT WILL LIKELY QUICKLY RETREAT BACK TO
THE WEST THIS EVENING AS PRESSURES FALL IN THE WEST AHEAD OF A
DIGGING UPPER WAVE DROPPING INTO THE SOUTHWEST US. FOR TONIGHT...
WILL GO WITH BEST CHANCES FOR TSTMS OVER THE NORTHWEST... DECREASING
TO SLIGHT CHANCE OVER MUCH OF THE CENTRAL AND SOUTHERN SECTIONS.
MOST OF THE PUSH ON THE SURFACE FRONT HAS BEEN DIRECTED TO THE
SOUTH... THUS ITS GREATEST ADVANCE HAS BEEN ACROSS WEST TEXAS.
EXPECT ONLY SLIGHT ADDITIONAL MOVEMENT EAST OVER THE FORECAST
AREA... DEPENDING ON THE AMOUNT OF CONVECTION THAT FORMS. FAIRLY
ACTIVE WEATHER PATTERN TO SPREAD EAST ACROSS THE FORECAST AREAS
DURING THE NEXT COUPLE OF DAYS... AS THE UPPER LOW MOVES SLOWLY
TOWARDS THE SOUTHERN PLAINS. IN THE LONGER TERM... MODELS STILL SHOW
QUITE A BIT OF VARIABILITY NEXT WEEK WITH THE HANDLING OF ANOTHER
UPPER LOWER MOVING INTO THE WESTERN US. AS THIS TIME... WILL
MAINTAIN SOME POPS THROUGH MUCH OF THE PERIOD... AND WILL WAIT FOR A
STRONGER SIGNAL IN THE SOLUTION BEFORE AJUSTING VALUES TOO MUCH.

FCSTID = 32
OKC   65  80  64  75 /  20  30  30  40
HBR   64  82  63  75 /  30  40  40  50
SPS   65  84  64  78 /  20  30  40  50
GAG   57  74  56  74 /  40  40  50  50
PNC   63  80  63  76 /  30  30  40  40
DUA   66  80  65  76 /  10  10  20  40

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, May 2, 1:00 PM CDT, 5 hours 5 minutes before
OKZ004>048-050>052-TXZ083>090-022000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT WED MAY 2 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON THROUGH TONIGHT ACROSS PARTS OF WESTERN NORTH TEXAS... AND
WESTERN OKLAHOMA.  THE RISK AREA IS WEST OF A LINE FROM VERNON
TEXAS...TO ANADARKO OKLAHOMA... TO ENID AND MEDFORD.  LARGE HAIL WILL
BE THE MAIN THREAT.  SEVERE WEATHER POTENTIAL WILL CONTINUE TO SOME
DEGREE OVER PARTS OF OKLAHOMA AND NORTH TEXAS INTO THE WEEKEND.

A COLD FRONT WILL STALL ACROSS NORTHWEST AND EXTREME WEST-CENTRAL
OKLAHOMA BY THIS EVENING.  SOUTH WINDS AHEAD OF THE FRONT WILL
CONTINUE TO PULL LOW LEVEL MOISTURE NORTH INTO THE FRONTAL ZONE.
DAYTIME HEATING... ALONG WITH THE INCREASE IN MOISTURE... WILL CREATE
MODERATELY UNSTABLE CONDITIONS BY LATE AFTERNOON.  MEANWHILE...THE
DRY LINE WILL MOVE EAST TO NEAR THE SOUTHWESTERN BORDER OF OKLAHOMA
BY EARLY EVENING.

WARM AIR AT MID LEVELS IS EXPECTED TO SUPPRESS THUNDERSTORM
DEVELOPMENT UNTIL LATE AFTERNOON OR EARLY EVENING... AT WHICH TIME
THUNDERSTORMS COULD FORM QUICKLY NEAR THE COLD FRONT AND THE DRY
LINE. A FAVORED AREA FOR INITIAL DEVELOPMENT WILL BE NEAR THE POINT
WHERE THE FRONT AND THE DRY LINE INTERSECT... MOST LIKELY IN OR NEAR
FAR SOUTHWEST OR WEST-CENTRAL OKLAHOMA.  THUNDERSTORMS ARE EXPECTED
TO INCREASE IN NUMBER AND INTENSITY THIS EVENING... MOST LIKELY
CONCENTRATING NEAR THE COLD FRONT.  STORMS WILL MOVE OR SPREAD
NORTHEAST AT AROUND 25 MPH... AND COULD LAST WELL INTO THE NIGHT
ESPECIALLY OVER NORTHWESTERN OKLAHOMA.

A DEVELOPING UPPER STORM SYSTEM OVER THE ROCKIES WILL RESULT IN
INCREASING WINDS AT ALL LEVELS TONIGHT. INCREASING SOUTH WINDS AT
LOW LEVELS... COUPLED WITH WEST TO SOUTHWEST WINDS ALOFT... WILL
CREATE A FAVORABLE WIND PROFILE FOR SEVERE THUNDERSTORMS.  ANY
THUNDERSTORMS THAT MOVE SLOWLY WILL BE MORE CAPABLE OF DEVELOPING
INTO SUPERCELLS... WITH VERY LARGE HAIL... DAMAGING WINDS... AND
POSSIBLY A FEW TORNADOES.  OTHERWISE... LARGE HAIL WILL BE THE
PRIMARY RISK OVER MOST OF THE SLIGHT RISK AREA.

EAST OF THE SLIGHT RISK AREA... THE WARM MID-LEVEL AIR IS EXPECTED TO
SUPPRESS STORM DEVELOPMENT THROUGH TONIGHT.

THE STORM SYSTEM OVER THE ROCKIES WILL MOVE LITTLE THROUGH FRIDAY.
WEAKER DISTURBANCES ROTATING AROUND THE SYSTEM WILL MOVE ACROSS THE
AREA THURSDAY AND FRIDAY... MAINTAINING A RISK OF SEVERE WEATHER BOTH
DAYS. THE ENTIRE SYSTEM WILL BEGIN MOVING EAST BY SATURDAY... AND
WILL MAINTAIN A CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND.

EMERGENCY MANAGERS AND STORM SPOTTER GROUPS IN THE SLIGHT RISK AREA
SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS EVENING AND
OVERNIGHT... POSSIBLY BEGINNING AS EARLY AS 4 OR 5 PM.  CHANCES ALSO
REMAIN GOOD THAT SPOTTER NETWORKS IN THE OKLAHOMA AND NORTH TEXAS
AREA WILL NEED TO BE ACTIVATED...POSSIBLY SEVERAL TIMES... BETWEEN
THURSDAY AND SUNDAY.

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 5:48 PM CDTSevere Thunderstorm WarningOUNHarmon27 min
May 2, 6:22 PM CDTSevere Thunderstorm WarningOUNEllis38 min
May 2, 6:59 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.